Jump to content
Staz

Staz: Poly drugged & trying to get drug free

Recommended Posts

Staz   
Staz

Hi everyone,

I've been on and off a slew of drugs since having depression starting in March 2016. I'm in the U.K. so was treated by our NHS who initially put me on mirtazapine then when that didn't work they introduced me to prozac at 25mg and my anxiety went sky high. I'd been on and off prozac several times in the last 20 years but the reaction was horrific. To calm me down they put me on Diazepam at 15mg until I became so ill I was hospitalised for 2 weeks in May 2016. Prozac was withdrawn and replaced by Escitalopram which gave me the same severe reaction. To counter this I was put on Lyrica at 300mg and within 10 weeks became suicidal so I've just finished a taper from lyrica and am still suffering withdrawals after 8 weeks off the med. To try and counter my increasing depression lofepramine was prescribed along with Quetiapine at 150mg. The lofepramine did nothing so I tapered off of that but the quetiapine was kept in place by my shrink. My Lyrrica withdrawal was painful and my shrink added Dosulepin as an A/D. All this time I was kept on diazepam.

I'm now trying to untangle this mess and am suffering badly with depression and anxiety and none of my medication appears to be helping. I've made the decision to get off of as many meds as I can and am unsure of the order in which to reduce them. I feel I've been the victim of psychiatry and any advice would be appreciated.

Share this post


Link to post
scallywag   
scallywag

Staz -- Welcome to Surviving Antidepressants (SA)

 

You've been through a lot in the 17 months.  Unfortunately sometimes a drug that was previously effective or neutral can cause a problem at a later time. It's possible that either your exposure to mirtazapine or the way it interacted with prozac sensitized your CNS (central nervous system).

 

Thank you for posting a clear signature.  One thing I'd like to confirm -- are you still taking mirtazapine? Rereading your post and your signature, I'm not 100% certain. Also, am I correct in assuming that your doses of quetiapine, dosulepin and diazepam haven't changed since you started taking them?  If that's incorrect, please add the date you started your current dose to the relevant line in your signature.

 

Tapering off a medication in 8 weeks can be a painful experience for many if not most people, even if the drug was having negative effects.  Our approach to discontinuing medications is a conservative, harm-reduction approach: decrease ONLY one drug at a time by reducing dose by no more than 10% once per month. You can read more about that in these topics:

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

 

You ask a very good question about where to start when you're taking more than one drug.  This discussion has suggestions about that:

Taking multiple drugs? Which to taper first.

 

Here are our topics relevant to your medications:

Tips for tapering off Remeron (mirtazapine)

Tips for tapering off Seroquel (quetiapine)

Members-only benzo forum -- tapering benzos like diazepam is different from other psychiatric medications so we have a special forum for those discussions

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
Staz   
Staz

Hi Scallywag,

Yes I'm still on mirtazapine at 15mg. My dose of quetiapine was changed from 75mg to 150mg MR 3 months ago but has not been changed back to 150mg IR. Sorry if I didn't make this clear in my profile. I will amend it.

Thank you for the information and links you've provided.

Share this post


Link to post
Staz   
Staz

Hi,

I'd like some advice please on which drug to taper first form my cocktail as shown below. I've just managed to get off of Lyrica after 10 months on it and despite all my meds I'm very depressed and anxious and having suicidal idealisation. Could this be part of the Lyrica w/d and when and which med should I tackle first. I should say I'm not psychotic and my Dr put me on seroquel as the A/D lofepramine was causing me to lose sleep. Due to no change in my condition my Dr upped my seroquel from 75mg to 150mg nightly and that has failed to work as well.

Any thoughts would be appreciated.

Staz

Share this post


Link to post
scallywag   
scallywag

Staz, because you're still having symptoms from the RAPID Lyrica discontinuation, we'd suggest EITHER holding steady with your current medications and doses OR possibly reinstating a very, very small dose of Lyrica to see if it eases your symptoms.

 

What is your symptom pattern?  Please keep notes on paper of your symptoms and the times of your dose(s). This post has a useful format for a daily log:

Take notes of doses and symptoms.

 

You can either post those notes each day for a few days (3-4) or post 3-4 days worth of notes all at once in a single post.

Share this post


Link to post
Staz   
Staz
6 hours ago, scallywag said:

Staz, because you're still having symptoms from the RAPID Lyrica discontinuation, we'd suggest EITHER holding steady with your current medications and doses OR possibly reinstating a very, very small dose of Lyrica to see if it eases your symptoms.

 

What is your symptom pattern?  Please keep notes on paper of your symptoms and the times of your dose(s). This post has a useful format for a daily log:

Take notes of doses and symptoms.

 

You can either post those notes each day for a few days (3-4) or post 3-4 days worth of notes all at once in a single post.

Ok thanks Scallywag. I will hold any further tapers until my Lyrica w/d's stop. I don't have the option of reinstating the Lyrica as my shrink doesn't believe in w/d's carrying on for long periods after stopping drugs and I've not got any spare tablets left over.

Staz

Share this post


Link to post
Staz   
Staz

My Dr won't prescribe anything with out my shrinks say so ChessieCat. That's the way it works in the UK.

 

Share this post


Link to post
scallywag   
scallywag

Staz,  what you're looking for with respect to your symptoms is stability -- no major swings within a day or from one day to the next. It may be that symptoms lighten and stop, or it may be a kinda-rotten-everyday-normal.  That's where a symptoms log becomes important; it's too easy to forget what has actually happened.

Share this post


Link to post
Staz   
Staz

It's rotten every day kind of normal Scallywag. Minor variations only I'm afraid. I've forgotten what feeling happiness and joy is like. My life has been 18 months of drugs hell. It's like living in a horror movie day after day every time I wake up.

Share this post


Link to post
Staz   
Staz
On 9/13/2017 at 3:13 AM, scallywag said:

Staz,  what you're looking for with respect to your symptoms is stability -- no major swings within a day or from one day to the next. It may be that symptoms lighten and stop, or it may be a kinda-rotten-everyday-normal.  That's where a symptoms log becomes important; it's too easy to forget what has actually happened.

It's rotten every day kind of normal Scallywag. Minor variations only I'm afraid. I've forgotten what feeling happiness and joy is like. My life has been 18 months of drugs hell. It's like living in a horror movie day after day every time I wake up

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.